I am new to this forum and want to respond to a post about taking medication/hep. C, but cant "find" a way to respond except by asking a question. 3 years ago I was treated for Hep. C with Pegasys/riboviran and my hepatologist actually prescribed tylenol 250mg up to three times a day for muscle aches and pains. No doubt tylenol is hard on the liver, but because my liver enzymes were not elevated my hepatologist said that in small amounts is safe and was effective to help with the flu like symptoms. Also my hepatologist approved me taking ibuprofen for menstrual cramps, again at a lower dose which was spread out to decrease the load on my liver 200mg every 8 hours as needed.
I did meet a nurse practitioner who was working on call while my hepatologist was away, was monitoring my labs because my wbc had become very low...she literally called me stupid after asking me how I felt and I told her ok, the tylenol made things tolerable...told me that I tylenol was toxic for my liver, I listened and did some research. What I found is some "comon sense" is needed and because my liver enzymes, chemistires wre within normal range, I did not have advanced liver disease and was able to loterate the treatment better if I took tylenol/ibuprofen for cramps the benefit outweighed the risks...many of the statistics and people I have spoken with who did not complete the treatment cited the horrible aches, pains, fatique as a reason...for me I do beleive if I had been forced to just suffer I might have not finished my treatment and this would have had more serious consequences to my health because almost three years later and I continue to have no viirus detected, no signs of liver disease after 24 weeks of treatment for genotype 1.
I continue to be very careful and live a healthy lifestyle including maintaining normal body weight, daily exercise, relaxation and only take medication when I really need it and generally ill just let colds run their course because cold medications and such dont reallly cure, can be very hard on the entire body, but I do still take ibuprofen during my menses, tylenol for back pain, but I do as my hepatologist told me when I was on the treatment: only take if I nwws the releif (In the past I would take before I had cramps to prevent) a low dose 250mg every 8 hours versus 500mg how I did in the past, same with the ibuprofen 200mg up to every six hours. This allows my liver to clear the medication easier, I also make sure to keep my body well hydrated too and drink plenty of water because dehaydration in itself can cause a lot of health issues including headaches, body pains, cloudy thinking, kidney and liver problems, on and on, so far so good , my health is excellent and truth is having hepatitis C forced me to be more aware of how I take care of myself and before I had hepatitis I was very overweight, smoked and didnt really pay too much attention to my health and now I feel better than I ever have in my life because I dont ignore, neglect my body, health and well being how I used to...I guess after enduring 24 weeks of Interferon-Pegasys with too many blood draws, doctors visits, feeling horrible and praying for good labs, no virus I realized how importnat my health is and dont take it for granted anymore.
Every doctor is different like every person and this is just what worked for me and I am in no way trying to argue, or make a recommendation, give advice, is just what I did, do and works for me,
Hi Noble1, and welcome to the community. To post a response to someone else's thread, go down to the bottom of the thread, where it says "Post a Comment", and type your comment there. Then scroll down a little further and click the green button that says "Post a Comment". Hope this helps.
Thank you...why I did not see "post a comment" earlier when I made my responses I do not know because is hard to miss now! ahh such is life..is good to be acknowledged and heard especially when the obvious eludes me.
I think the risks have to be compared to the benefits when taking tylenol or ibuprofen. They both helped me to get through the tx which killed the HCV so for me it was worth it. Now I don't take tylenol at all and ibuprofen very rarely Good luck to you Dee
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.